Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 395, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 22, 2005, 2:49 PM EDT for Sumter County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2005, 2:49 PM EDT (18:49 UTC)
- Expired
- Aug 22, 2005, 3:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Sumter County, GA
The radar
The Robins AFB radar (KJGX), 92 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 221851 SVRFFC GAC261-221915- /O.NEW.KFFC.SV.W.0395.050822T1849Z-050822T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 249 PM EDT MON AUG 22 2005 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUMTER COUNTY IN WEST CENTRAL GEORGIA * UNTIL 315 PM EDT * AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH. THIS STORM WAS LOCATED NEAR ANDERSONVILLE...AND MOVING EAST AT 5 TO 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO METHVINS AND ARLES. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3224 8419 3210 8423 3207 8401 3219 8402 $$ KDF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 5:30 AM EDT, 9 hours 19 minutes earlier.
Area forecast discussion, Aug 22, 5:30 AM EDT, 9 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT MON AUG 22 2005 .SHORT TERM... CURRENT SATELLITE LOOP SHOWS SOME HIGH CLOUDS STREAMING ACROSS GA FROM DIURNAL CONVECTIVE DEVELOPMENT THAT IS DIMINISHING OVER AL/MS. THERE IS ALSO A LARGE UPPER RIDGE OVER THE AREA WHICH WILL SLOWLY MOVE WESTWARD THROUGH MIDWEEK. A WEAK SURFACE BOUNDARY OVER CENTRAL GEORGIA WILL SINK SOUTH AS A COLD FRONT DRAPPED ACROSS TN TRIES TO PUSH INTO N GA LATER TONIGHT INTO TUE. THIS NEXT FRONT STALLS ACROSS N GA SO LOOKS LIKE ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE AT LEAST THROUGH THU. MODELS SHOWING FRONT FINALLY MOVING INTO S GA BY FRI BUT THIS WILL NEED TO BE MONITORED AS MODELS HAVE BEEN TRYING TO ADVERTISE THIS FRONTAL PASSAGE FOR ABOUT A WEEK NOW. THE BIGGEST THING TODAY WILL BE THE CONTINUED HOT TEMPERATURES AND HEAT INDICES ACROSS CENTRAL GEORGIA. WILL CONTINUE WITH HEAT ADVISORY FOR CENTRAL GEORGIA TODAY AS HEAT INDICES ARE EXPECTED TO BE ABOVE 105 DEGREES. BUY TUE...850 TEMPERATURES COOL TO THE TEENS SO MAX TEMPERATURES SHOULD BE IN THE UPPER 80S TO NEAR 90. THAT WILL MAKE TODAY THE FINAL DAY FOR THE HEAT ADVISORY. .LONG TERM... BY THE END OF THE WEEK...THE SURFACE BOUNDARY SHOULD BE OVER SOUTHERN GEORGIA AS SURFACE HIGH PRESSURE SLIDES OVER THE EASTERN SEABOARD. WILL CONTINUE LOW POPS EXCEPT SOUTHERN PORTIONS OF CWA WHERE BOUNDARY WILL HAVE MOST IMPACT. MODELS CONTINUE TO SHOW DRY PATTERN FOR NEXT WEEKEND...BUT WILL BE HIGHLY DEPENDENT UPON LOCATION OF SURFACE BOUNDARY AND RIDGE. && .AVIATION...MORNING FOG AND HAZE MORE LIMITED THAN YESTERDAY. SHOULD SEE A LITTLE MORE TRW ACTIVITY AS CAP HAS WEAKENED A LITTLE. MOST ACTIVITY WILL BE ALONG WEAK FRONT NEAR THE FALL LINE. STILL EXPECT MAINLY SCT CU WITH CIRRUS ABOVE. WITH HIGH BUILDING TO OUR NORTH...WINDS WILL HAVE AN EASTERLY COMPONENT BY LATE MORNING. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 93 73 89 73 / 50 30 40 30 ATHENS 93 71 89 71 / 50 30 40 30 GAINESVILLE 91 71 86 71 / 50 30 40 30 ROME 96 73 92 71 / 40 20 40 30 COLUMBUS 95 76 91 75 / 50 30 40 30 MACON 98 76 92 74 / 50 40 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON MONDAY TO 6 PM MONDAY FOR GAZ039-GAZ049- GAZ050-GAZ051-GAZ060-GAZ061-GAZ062-GAZ069-GAZ071-GAZ072-GAZ073- GAZ074-GAZ075-GAZ076-GAZ078-GAZ079-GAZ080-GAZ081-GAZ082-GAZ083- GAZ084-GAZ085-GAZ086-GAZ089-GAZ090-GAZ091-GAZ092-GAZ093-GAZ094- GAZ095-GAZ096-GAZ097-GAZ098-GAZ102-GAZ103-GAZ104-GAZ105-GAZ106- GAZ107-GAZ108-GAZ109-GAZ110-GAZ111-GAZ112-GAZ113. && 01
Hazardous weather outlook, Aug 22, 6:00 AM EDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 AM EDT MON AUG 22 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-231000- DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 600 AM EDT MON AUG 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ..ISOLATED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... .SYNOPSIS... A LARGE UPPER HIGH OVER GEORGIA WILL DRIFT WESTWARD. A WEAK NEARLY STATIONARY FRONT WILL BE LOCATED FROM COLUMBUS TO MACON TO AUGUSTA. A VERY WARM...TROPICAL AIR MASS WILL REMAIN IN PLACE TODAY. .PRIMARY HAZARD... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE DAMAGING WINDS AND LIGHTNING. .DISCUSSION... THE STRONG UPPER HIGH THAT HAS BEEN OVER THE AREA FOR THE PAST COUPLE OF DAYS WILL RETREAT WESTWARD. THIS WILL ALLOW A WEAK SHORT WAVE TO MOVE OVER THE AREA...ENHANCING THE CHANCES FOR THUNDERSTORMS. CAPES ARE EXPECTED TO REACH 1500 TO 2000. THIS WILL BE SUFFICIENT INSTABILITY COMBINED WITH AN INCREASING WIND FIELD ALOFT TO PRODUCE ISOLATED SEVERE THUNDERSTORMS. THEY WILL BE MOST LIKELY DURING THE HEAT OF THE DAY BETWEEN 2 PM AND 8 PM. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF THE THUNDERSTORMS...SPOTTER AND EMERGENCY MANAGER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY AND AGAIN ON SUNDAY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:38 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 37 min |
| Aug 22, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Muscogee | 30 min |
| Aug 22, 6:34 PM EDT | Severe Thunderstorm Warning | FFC | Hall | 26 min |
| Aug 22, 7:45 PM EDT | Severe Thunderstorm Warning | FFC | Bibb | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.